Aa
A
A
A
Close
Eye Care Community
22.1k Members
Avatar universal

Seeing frequent negative afterimages and light sensitivity

26 y/o male. Symptoms have been around for several months. Began with losing spots in my vision, which were dismissed as ocular migraines. Then I started seeing floaters constantly. Now, I've had to dim all of my electronic devices as low as they can go: cellphone, computer screen, t.v., etc. The more concerning symptom I have is the afterimages. It began with seeing afterimages from light sources for extended periods of time. Now, I see afterimages of regular objects that are not directly emitting light.
8 Responses
233488 tn?1310693103
MEDICAL PROFESSIONAL
You have asked this same question several times and its been answered as best we can.

JCH MD
Avatar universal
The question has not been answered other than to say it is normal, which it absolutely is not.
10149199 tn?1408121369
Have you been checked for retinal detachment?  If they were diagnosed as migraines you probably saw a general practitioner, but you should see an optician (eye doctor) and if they cannot find a problem, a neurologist perhaps could help you.  I have sensitivity to light that is causing after images but it is not this bad.  I have also had migraine aura which was a bit different, though in my case they may be related, you may have something more urgent going on.  I hope you get some help before any (more?) irreversible damage is done to your vision.
10149199 tn?1408121369
Have you been checked for retinal detachment?  If they were diagnosed as migraines you probably saw a general practitioner, but you should see an optician (eye doctor) and if they cannot find a problem, a neurologist perhaps could help you.  I have sensitivity to light that is causing after images but it is not this bad.  I hope you get some help before any (more?) irreversible damage is done to your vision.
Avatar universal
I have seen an optometrist, ophthalmologist, and neurologist. The eye docs cleared my eyes as being perfectly fine. The ophthalmologist suggested it might be the beta blockers I am on causing the blood vessels in my eyes to spasm. The neurologist agreed that the beta blocker could be the cause. He did a head MRI and MRA earlier the beginning of this year after I went blind in my left eye twice. They both came back clear and he said it was probably migraines. The blind episodes eventually stopped. Then I started seeing floaters. Then the floaters sort of decreased, and that is when the afterimages and such showed up. The optometrist said I might need to see a neuro-ophthalmologist.
Avatar universal
How are your symptoms today?
177275 tn?1511755244
=
Avatar universal
Did you get a diagnosis yet?Im having the same symptoms
1 Comments
"Missing" is still missing. That post is over 2 years old
Have an Answer?
Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.